Wildfire, East Slopes Northern Cascades
- When
- September 1, 12:00 AM PST to September 29, 5:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
The Domke Lake fire, centered two miles south of Lucerne, was a lightning caused fire that burned around 12,000 acres. The fire started on August 5th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Domke Lake fire, centered two miles south of Lucerne, was a lightning caused fire that burned around 12,000 acres. The fire started on August 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 8:48 PM PST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 948 PM PDT FRI AUG 31 2007 .SYNOPSIS...A STRONG COLD FRONT WILL EXIT THE INLAND NORTHWEST TONIGHT...TAKING THE RISK FOR SHOWERS AND THUNDERSTORMS WITH IT. HIGH PRESSURE GRADUALLY BUILDS IN OVER THE WEEKEND....WITH DRIER CONDITIONS AND NEAR SEASONAL TEMPERATURES. && .DISCUSSION... REST OF TONIGHT...THE MAIN CONVECTION IS MOVING TO THE EAST INTO MONTANA. A FEW LINGERING SHOWERS AND ISOLATED THUNDERSTORMS MAY BE FOUND OVER THE PANHANDLE...BUT FOR THE MOST PART THE PRECIPITATION HAS ENDED. UPDATES MADE TO REMOVE THE SEVERE THUNDERSTORM WATCH...AS WELL AS THE UPDATE THE POPS/CLOUD COVER. IN ADDITION...THE RED FLAG WARNINGS ACROSS PORTIONS OF EASTERN WASHINGTON AND NORTHERN IDAHO HAVE BEEN REMOVED WITH THE THREAT FOR THUNDER ENDING. WITH THE RECENT PRECIP AND SWLY FLOW THERE THE THOUGHT THAT PERHAPS SOME CLOUDS MAY DEVELOP OVERNIGHT ACROSS THE PALOUSE UP INTO THE SPOKANE AREA....BUT ATTM THIS SOLUTION IS NO CLIMATOLOGICALLY FAVORED. TEMPERATURE ALSO SEEM TO BE ON TRACK. /JCOTE && .AVIATION...VFR CONDITIONS EXPECTED THROUGHOUT THE REGION OVERNIGHT AND SATURDAY (06Z SUNDAY). ISOLATED SHOWERS/THUNDER ARE A RISK OVER THE PANHANDLE EARLY THIS EVENING...BUT THE MAIN STORM THREAT IS OVER. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 81 55 82 55 90 / 50 10 10 0 0 0 COEUR DALENE 57 82 51 82 52 91 / 60 0 10 0 0 0 PULLMAN 55 82 48 83 47 89 / 70 10 10 0 0 0 LEWISTON 64 88 60 89 58 96 / 80 10 10 0 0 0 COLVILLE 53 84 46 85 49 92 / 30 10 10 0 10 10 SANDPOINT 58 80 47 80 50 87 / 60 10 10 0 0 0 KELLOGG 55 80 51 82 49 90 / 80 10 10 0 0 0 MOSES LAKE 55 86 53 84 53 92 / 10 10 10 0 0 0 WENATCHEE 59 84 57 83 57 89 / 10 10 10 0 0 10 OMAK 56 84 53 85 54 90 / 10 10 10 0 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1014 PM PDT FRI AUG 31 2007 IDZ001>004-026-027-WAZ031>038-041>044-020515- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 1014 PM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
956 PM PDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
RBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1050 PM PDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 6 S RITZVILLE 47.04N 118.38W
08/31/2007 E0.25 INCH ADAMS WA TRAINED SPOTTER
3SW RALSTON 25MPH GUSTS LASTED JUST A FEW MINUTES
0625 PM HAIL 7 NE SPOKANE 47.74N 117.31W
08/31/2007 E0.75 INCH SPOKANE WA TRAINED SPOTTER
HEAVY RAIN GUSTY WINDS
0628 PM TSTM WND GST 4 NW WINONA 46.98N 117.85W
08/31/2007 E0.00 MPH WHITMAN WA TRAINED SPOTTER
45 MPH WIND GUSTS
0628 PM TSTM WND DMG PULLMAN 46.73N 117.16W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
TREES DOWN AND POWERS LINES DOWN AND TELEPHONE POLE FIRE
AND RESULTING POWER OUTAGES
0628 PM LIGHTNING PALOUSE 46.91N 117.07W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
POWER POLE FIRE
0628 PM NON-TSTM WND DMG ALBION 46.79N 117.25W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
POWER POLE BLOWN DOWN.
0630 PM TSTM WND DMG CLARKSTON 46.42N 117.05W
08/31/2007 ASOTIN WA LAW ENFORCEMENT
POWER LINES DOWN BLOCKING STREET
0712 PM TSTM WND DMG 4 ESE TEKOA 47.21N 117.00W
08/31/2007 BENEWAH ID TRAINED SPOTTER
TREE LIMBS DOWN AND HEAVY RAIN
0725 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E0.88 INCH SPOKANE WA TRAINED SPOTTER
FEW QUARTER HAIL POWER OUTAGE. HAM COORDINATOR
0725 PM TSTM WND DMG 5 NNE MOSCOW 46.79N 116.96W
08/31/2007 LATAH ID TRAINED SPOTTER
45MPH GUSTS TREE LIMBS DOWN 1/4 INCH RAIN
0725 PM HAIL 5 SE SPOKANE 47.62N 117.36W
08/31/2007 E0.50 INCH SPOKANE WA TRAINED SPOTTER
WIND GUSTS TO 35 MPH
0725 PM TSTM WND DMG N PALOUSE 46.91N 117.08W
08/31/2007 WHITMAN WA TRAINED SPOTTER
MEASURED 49 MPH. LOST SOME SHINGLES OFF ROOF.
0735 PM FLOOD COEUR DALENE 47.70N 116.79W
08/31/2007 KOOTENAI ID NWS EMPLOYEE
URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS
GUSTING 30MPH.
0740 PM TSTM WND DMG KOOTENAI 48.31N 116.52W
08/31/2007 BONNER ID LAW ENFORCEMENT
POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI
COUNTY. TREES DOWN.
0810 PM TSTM WND DMG 3 S SANDPOINT 48.24N 116.56W
08/31/2007 BONNER ID LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0730 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E1.00 INCH SPOKANE WA NWS EMPLOYEE
QUARTER SIZE HAIL WITH 30 MPH WINDS. FRUIT STAND TARP
BLOWN UP OVER POWER LINES.
&&
RBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1122 PM PDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E0.88 INCH SPOKANE WA NWS EMPLOYEE
TREE LIMBS BLOWN DOWN
0615 PM HAIL 6 S RITZVILLE 47.04N 118.38W
08/31/2007 E0.25 INCH ADAMS WA TRAINED SPOTTER
3SW RALSTON 25MPH GUSTS LASTED JUST A FEW MINUTES
0625 PM HAIL 7 NE SPOKANE 47.74N 117.31W
08/31/2007 E0.75 INCH SPOKANE WA TRAINED SPOTTER
HEAVY RAIN GUSTY WINDS
0628 PM NON-TSTM WND DMG ALBION 46.79N 117.25W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
POWER POLE BLOWN DOWN.
0628 PM LIGHTNING PALOUSE 46.91N 117.07W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
POWER POLE FIRE
0628 PM TSTM WND DMG PULLMAN 46.73N 117.16W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
TREES DOWN AND POWERS LINES DOWN AND TELEPHONE POLE FIRE
AND RESULTING POWER OUTAGES
0628 PM TSTM WND GST 4 NW WINONA 46.98N 117.85W
08/31/2007 E0.00 MPH WHITMAN WA TRAINED SPOTTER
45 MPH WIND GUSTS
0630 PM TSTM WND DMG CLARKSTON 46.42N 117.05W
08/31/2007 ASOTIN WA LAW ENFORCEMENT
POWER LINES DOWN BLOCKING STREET
0712 PM TSTM WND DMG 4 ESE TEKOA 47.21N 117.00W
08/31/2007 BENEWAH ID TRAINED SPOTTER
TREE LIMBS DOWN AND HEAVY RAIN
0725 PM TSTM WND DMG N PALOUSE 46.91N 117.08W
08/31/2007 WHITMAN WA TRAINED SPOTTER
MEASURED 49 MPH. LOST SOME SHINGLES OFF ROOF.
0725 PM HAIL 5 SE SPOKANE 47.62N 117.36W
08/31/2007 E0.50 INCH SPOKANE WA TRAINED SPOTTER
WIND GUSTS TO 35 MPH
0725 PM TSTM WND DMG 5 NNE MOSCOW 46.79N 116.96W
08/31/2007 LATAH ID TRAINED SPOTTER
45MPH GUSTS TREE LIMBS DOWN 1/4 INCH RAIN
0725 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E0.88 INCH SPOKANE WA TRAINED SPOTTER
FEW QUARTER HAIL POWER OUTAGE. HAM COORDINATOR
0730 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E1.00 INCH SPOKANE WA NWS EMPLOYEE
QUARTER SIZE HAIL WITH 30 MPH WINDS. FRUIT STAND TARP
BLOWN UP OVER POWER LINES.
0735 PM FLOOD COEUR DALENE 47.70N 116.79W
08/31/2007 KOOTENAI ID NWS EMPLOYEE
URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS
GUSTING 30MPH.
0740 PM TSTM WND DMG KOOTENAI 48.31N 116.52W
08/31/2007 BONNER ID LAW ENFORCEMENT
POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI
COUNTY. TREES DOWN.
0810 PM TSTM WND DMG 3 S SANDPOINT 48.24N 116.56W
08/31/2007 BONNER ID LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
1114 PM TSTM WND DMG 3 S SPOKANE 47.63N 117.41W
08/31/2007 SPOKANE WA BROADCAST MEDIA
AT 31ST AND BERNARD TREES SNAPPED OFF. KXLY.
1114 PM TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
08/31/2007 SPOKANE WA BROADCAST MEDIA
TREE BLOWN OVER ONTO HOUSE TRAILER. POWER OUTAGES
AFFECTING 3200 ON THE PALOUSE AND 4400 SILVER VALLEY IN
IDAHO.
&&
RBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1138 PM PDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 6 S RITZVILLE 47.04N 118.38W
08/31/2007 E0.25 INCH ADAMS WA TRAINED SPOTTER
3SW RALSTON 25MPH GUSTS LASTED JUST A FEW MINUTES
0625 PM HAIL 7 NE SPOKANE 47.74N 117.31W
08/31/2007 E0.75 INCH SPOKANE WA TRAINED SPOTTER
HEAVY RAIN GUSTY WINDS
0628 PM TSTM WND GST 4 NW WINONA 46.98N 117.85W
08/31/2007 E0.00 MPH WHITMAN WA TRAINED SPOTTER
45 MPH WIND GUSTS
0628 PM TSTM WND DMG PULLMAN 46.73N 117.16W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
TREES DOWN AND POWERS LINES DOWN AND TELEPHONE POLE FIRE
AND RESULTING POWER OUTAGES
0628 PM LIGHTNING PALOUSE 46.91N 117.07W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
POWER POLE FIRE
0628 PM NON-TSTM WND DMG ALBION 46.79N 117.25W
08/31/2007 WHITMAN WA LAW ENFORCEMENT
POWER POLE BLOWN DOWN.
0630 PM TSTM WND DMG CLARKSTON 46.42N 117.05W
08/31/2007 ASOTIN WA LAW ENFORCEMENT
POWER LINES DOWN BLOCKING STREET
0700 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E0.88 INCH SPOKANE WA NWS EMPLOYEE
TREE LIMBS BLOWN DOWN
0712 PM TSTM WND DMG 4 ESE TEKOA 47.21N 117.00W
08/31/2007 BENEWAH ID TRAINED SPOTTER
TREE LIMBS DOWN AND HEAVY RAIN
0725 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E0.88 INCH SPOKANE WA TRAINED SPOTTER
FEW QUARTER HAIL POWER OUTAGE. HAM COORDINATOR
0725 PM TSTM WND DMG 5 NNE MOSCOW 46.79N 116.96W
08/31/2007 LATAH ID TRAINED SPOTTER
45MPH GUSTS TREE LIMBS DOWN 1/4 INCH RAIN
0725 PM HAIL 5 SE SPOKANE 47.62N 117.36W
08/31/2007 E0.50 INCH SPOKANE WA TRAINED SPOTTER
WIND GUSTS TO 35 MPH
0725 PM TSTM WND DMG N PALOUSE 46.91N 117.08W
08/31/2007 WHITMAN WA TRAINED SPOTTER
MEASURED 49 MPH. LOST SOME SHINGLES OFF ROOF.
0730 PM HAIL 3 S SPOKANE 47.63N 117.41W
08/31/2007 E1.00 INCH SPOKANE WA NWS EMPLOYEE
QUARTER SIZE HAIL WITH 30 MPH WINDS. FRUIT STAND TARP
BLOWN UP OVER POWER LINES.
0735 PM FLOOD COEUR DALENE 47.70N 116.79W
08/31/2007 KOOTENAI ID NWS EMPLOYEE
URBAN FLOODING CITY INTERSECTIONS WELL PONDED. WINDS
GUSTING 30MPH.
0740 PM TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
08/31/2007 SPOKANE WA BROADCAST MEDIA
TREE BLOWN OVER ONTO HOUSE TRAILER. POWER OUTAGES
AFFECTING 3200 ON THE PALOUSE AND 4400 SILVER VALLEY IN
IDAHO.
0740 PM TSTM WND DMG KOOTENAI 48.31N 116.52W
08/31/2007 BONNER ID LAW ENFORCEMENT
POWER LINES DOWN WITH POWER OUTAGES AROUND KOOTENAI
COUNTY. TREES DOWN.
0745 PM TSTM WND DMG 3 S SPOKANE 47.63N 117.41W
08/31/2007 SPOKANE WA BROADCAST MEDIA
AT 31ST AND BERNARD TREES SNAPPED OFF. KXLY.
0810 PM TSTM WND DMG 3 S SANDPOINT 48.24N 116.56W
08/31/2007 BONNER ID LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
&&
RB1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60584.